Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis

Volume 2014 (2014), Article ID 691632, 9 pages

http://dx.doi.org/10.1155/2014/691632
Research Article

New Difference Sequence Spaces Defined by Musielak-Orlicz Function

1Department of Mathematics, Aligarh Muslim University, Aligarh 202002, India

2Department of Mathematics, Model Institute of Engineering & Technology, Kot Bhalwal, Jammu and Kashmir 181122, India

3Department of Mathematics, Faculty of Science, King Abdulaziz University, P.O. Box 80203, Jeddah 21589, Saudi Arabia

4Department of Mathematics, University Putra Malaysia (UPM), 43400 Serdang, Selangor, Malaysia

Received 17 March 2014; Revised 11 July 2014; Accepted 11 July 2014; Published 22 July 2014

Academic Editor: Feyzi Başar

Copyright © 2014 M. Mursaleen et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We introduce new sequence spaces by using Musielak-Orlicz function and a generalized -difference operator on -normed space. Some topological properties and inclusion relations are also examined.

1. Introduction and Preliminaries

The notion of the difference sequence space was introduced by Kızmaz [1]. It was further generalized by Et and Çolak [2] as follows: for , and , where is a nonnegative integer and or equivalent to the following binomial representation: These sequence spaces were generalized by Et and Basarir [3] taking , , and .

Dutta [4] introduced the following difference sequence spaces using a new difference operator: where for all .

In [5], Dutta introduced the sequence spaces , , , , and , where and and for all , which is equivalent to the following binomial representation: The difference sequence spaces have been studied by authors [614] and references therein. Başar and Altay [15] introduced the generalized difference matrix for all , which is a generalization of -difference operator by

Başarir and Kayikçi [16] defined the matrix which reduced the difference matrix in case , . The generalized -difference operator is equivalent to the following binomial representation:

Let be a sequence of nonzero scalars. Then, for a sequence space , the multiplier sequence space , associated with the multiplier sequence , is defined as An Orlicz function is a function, , which is continuous, nondecreasing, and convex with , for , and as .

We say that an Orlicz function satsfies the -condition if there exists and such that for all . The -condition is equivalent to for all and for .

Lindenstrauss and Tzafriri [17] used the idea of Orlicz function to define the following sequence space: which is called an Orlicz sequence space. The space is a Banach space with the norm It is shown in [17] that every Orlicz sequence space contains a subspace isomorphic to .

A sequence of Orlicz function is called a Musielak-Orlicz function; see [18, 19]. A sequence defined by is called the complimentary function of a Musielak-Orlicz function . For a given Musielak-Orlicz function , the Musielak-Orlicz sequence space and its subspace are defined as follows: where is a convex modular defined by We consider equipped with the Luxemburg norm or equipped with the Orlicz norm By a lacunary sequence , , where , we will mean an increasing sequence of nonnegative integers . The intervals determined by are denoted by and the ratio will be denoted by . The space of lacunary strongly convergent sequences was defined by Freedman et al. [20] as follows: The concept of 2-normed spaces was initially developed by Gähler [21] in the mid of 1960’s, while that of -normed spaces one can see in Misiak [22]. Since then, many others have studied this concept and obtained various results; see Gunawan [23, 24] and Gunawan and Mashadi [25]. For more details about sequence spaces see [2633] and references therein. Let and be linear space over the field , where is the field of real or complex numbers of dimension , where .

A real valued function on satisfying the following four conditions:(1) if and only if are linearly dependent in ;(2) is invariant under permutation;(3) for any ;(4) is called an -norm on and the pair is called an -normed space over the field . For example, we may take being equipped with the Euclidean -norm the volume of the -dimensional parallelepiped spanned by the vectors which may be given explicitly by the formula where for each and denotes the Euclidean norm. Let be an -normed space of dimension and linearly independent set in . Then the following function on defined by defines an norm on with respect to .

A sequence in an -normed space is said to converge to some if A sequence in a normed space is said to be Cauchy if If every Cauchy sequence in converges to some then is said to be complete with respect to the -norm. Any complete -normed space is said to be -Banach space.

Let be an -normed space and let denote the space of -valued sequences. Let be any bounded sequence of positive real numbers and a Musielak-Orlicz function. We define the following sequence spaces in this paper: when , we get when , for all , we get The following inequality will be used throughout the paper. If , , then for all and . Also for all .

2. Main Results

Theorem 1. Let be a Musielak-Orlicz function and a bounded sequence of positive real numbers; the spaces , , and are linear over the field of complex numbers .

Proof. Let , , and . Then there exist positive real numbers and such that Define . Since is an -norm on and are nondecreasing and convex functions so by using inequality (23) we have Thus, we have . Hence is a linear space. Similarly, we can prove that and are linear spaces. This completes the proof of the theorem.

Theorem 2. Let be a Musielak-Orlicz function and a bounded sequence of positive real numbers; the space is a topological linear space paranormed by where .

Proof. Clearly for . Since , we get . Again, if , then This implies that, for a given , there exist some such that

Thus for each , and suppose that for each . This implies that for each . Let , then which is a contradiction. Therefore, for each and thus for each . Let and be such that Let ; then by using Minkowski’s inequality, we have

Since are nonnegative, we have Therefore, .

Finally, we prove that the scalar multiplication is continuous. Let be any complex number. By definition, Then where . Since , we have So, the fact that scalar multiplication is continuous follows from the above inequality. This completes the proof of theorem.

Theorem 3. Let be a Musielak-Orlicz function. If for all fixed , then .

Proof. Let . Then there exists some positive number such that Define . Since is nondecreasing and convex and by using inequality (23), we have Hence . This completes the proof of the theorem.

Theorem 4. Let be a Musielak-Orlicz function and . Then if and only if

Proof. Let . Suppose (40) does not hold. Therefore there are a subinterval of the set of intervals and a number , where for all , such that Let us define as follows: Thus by (41), . But . Hence (40) must hold.

Conversely, suppose that (40) holds and let . Then, Suppose that . Then for some number , , there is a number such that, for a subinterval of the set of intervals , We have , which contradicts (40) by using (43). Hence we get This completes the proof.

Theorem 5. Let . For any Musielak-Orlicz function which satisfies -condition, one has(i) (ii) (iii) .

Proof. (i) Let . Then, we have Let , and choose with such that for . We can write For the first summation above, we can write By using continuity of , for the second summation we can write Since each is nondecreasing and convex and satisfies -condition, it follows that Taking limit as and , it follows that . Hence . Similarly, we can prove (ii) and (iii). This completes the proof of the theorem.

Theorem 6. Let be a Musielak-Orlicz function. Then the following statements are equivalent: (i) ; (ii) ; (iii) for all , where .

Proof. (i) (ii) Suppose (i) holds. In order to prove (ii) we have to show that Let . Then for a given there exists such that Hence there exists such that This shows that .

(ii) (iii) Suppose (ii) holds and (iii) fails to hold. Then for some , and, therefore, we can find a subinterval of the set of intervals such that Let us define as follows: Thus . But by (55), which contradicts (ii). Hence (iii) must hold.

(iii) (i) Let (iii) hold. Suppose that . Then for . Let for each , and then by (57) , which contradicts (iii). Hence (i) must hold. This completes the proof of the theorem.

Theorem 7. Let be a Musielak-Orlicz function. Then the following statements are equivalent: (i) ; (ii) ; (iii) for all .

Proof. (i) (ii) is obvious

(ii) (iii) Let (ii) hold and let (iii) fail to hold. Then and we can find a subinterval of the set of intervals such that Let us define as follows: Thus by (iii), . But which contradict (ii). Hence (iii) must hold.

(iii) (i) Let (iii) hold. Suppose that . Therefore, Again suppose for some number and a subinterval of the set of intervals , we have Then, from properties of the Orlicz function, we can write Consequently, by (61), we have , which contradicts (iii). Hence (i) must hold. This completes the proof of the theorem.

Theorem 8. (i) If for all , then .

(ii) If , then .

Proof. (i) Let . Since , we get and hence .

(ii) and . Then for each there exists a positive integer such that

This implies that Therefore . This completes the proof of the theorem.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

The authors gratefully acknowledge that this research was partially supported by the University Putra Malaysia under the ERGS Grant Scheme having Project no. ERGS 1-2013/5527179. The authors are grateful also to the anonymous referees for a careful checking of the details and for helpful comments that improved the paper.

References

  1. H. Kızmaz, “On certain sequence spaces,” Canadian Mathematical Bulletin, vol. 24, no. 2, pp. 169–176, 1981. View at Publisher · View at Google Scholar · View at MathSciNet
  2. M. Et and R. Çolak, “On some generalized difference sequence spaces,” Soochow Journal of Mathematics, vol. 21, no. 4, pp. 377–386, 1995. View at Google Scholar · View at MathSciNet
  3. M. Et and M. Basarir, “On some new generalized difference sequence spaces,” Periodica Mathematica Hungarica, vol. 35, no. 3, pp. 169–175, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. H. Dutta, “On some differece sequences spaces,” Pacific Journal of Science and Technology, vol. 10, pp. 243–247, 2009. View at Google Scholar
  5. H. Dutta, “Some statistically convergent difference sequence spaces defined over real 2-normed linear spaces,” Applied Sciences, vol. 12, pp. 37–47, 2010. View at Google Scholar · View at MathSciNet · View at Scopus
  6. M. Işik, “On statistical convergence of generalized difference sequences,” Soochow Journal of Mathematics, vol. 30, no. 2, pp. 197–205, 2004. View at Google Scholar · View at MathSciNet
  7. M. Mursaleen, “Generalized spaces of difference sequences,” Journal of Mathematical Analysis and Applications, vol. 203, no. 3, pp. 738–745, 1996. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. M. Mursaleen, V. Karakaya, H. Polat, and N. Simşek, “Measure of noncompactness of matrix operators on some difference sequence spaces of weighted means,” Computers & Mathematics with Applications, vol. 62, no. 2, pp. 814–820, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. M. Mursaleen and A. K. Noman, “On some new difference sequence spaces of non-absolute type,” Mathematical and Computer Modelling, vol. 52, no. 3-4, pp. 603–617, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  10. M. Mursaleen and A. K. Noman, “Compactness of matrix operators on some new difference sequence spaces,” Linear Algebra and Its Applications, vol. 436, no. 1, pp. 41–52, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. S. A. Mohiuddine and A. Alotaibi, “Some spaces of double sequences obtained through invariant mean and related concepts,” Abstract and Applied Analysis, vol. 2013, Article ID 507950, 11 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  12. S. A. Mohiuddine, K. Raj, and A. Alotaibi, “Some paranormed double difference sequence spaces for Orlicz functions and bounded-regular matrices,” Abstract and Applied Analysis, vol. 2014, Article ID 419064, 10 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  13. K. Raj, S. K. Sharma, and A. K. Sharma, “Some difference sequence spaces in n-normed spaces defined by Musielak-Orlicz function,” Armenian Journal of Mathematics, vol. 3, pp. 127–141, 2010. View at Google Scholar
  14. T. Bilgin, “Some new difference sequences spaces defined by an Orlicz function,” Filomat, no. 17, pp. 1–8, 2003. View at Google Scholar · View at MathSciNet
  15. F. Başar and B. Altay, “On the space of sequences of p-bounded variation and related matrix mappings,” Ukrainian Mathematical Journal, vol. 55, no. 1, pp. 108–118, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  16. M. Başarir and M. Kayikçi, “On the generalized Bm-Riesz difference sequence space and β-property,” Journal of Inequalities and Applications, vol. 2009, Article ID 385029, 18 pages, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  17. J. Lindenstrauss and L. Tzafriri, “On Orlicz sequence spaces,” Israel Journal of Mathematics, vol. 10, pp. 379–390, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  18. L. Maligranda, Orlicz Spaces and Interpolation, Seminars in Mathematics, Polish Academy of Science, Warsaw, Poland, 1989. View at MathSciNet
  19. J. Musielak, Orlicz Spaces and Modular Spaces, vol. 1034 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1983. View at MathSciNet
  20. A. R. Freedman, J. J. Sember, and M. Raphael, “Some Cesaro-type summability spaces,” Proceedings of the London Mathematical Society, vol. 37, no. 3, pp. 508–520, 1978. View at Publisher · View at Google Scholar · View at MathSciNet
  21. S. Gähler, “2-metrische Räume und ihre topologische Struktur,” Mathematische Nachrichten, vol. 26, pp. 115–148, 1963. View at Publisher · View at Google Scholar · View at MathSciNet
  22. A. Misiak, “n-inner product spaces,” Mathematische Nachrichten, vol. 140, pp. 299–319, 1989. View at Publisher · View at Google Scholar · View at MathSciNet
  23. H. Gunawan, “On n-inner product, n-norms and the Cauchy Schwartz inequality,” Scientiae Mathematicae Japonicae, vol. 5, pp. 47–54, 2001. View at Google Scholar
  24. H. Gunawan, “The space of p-summable sequences and its natural n-norm,” Bulletin of the Australian Mathematical Society, vol. 64, no. 1, pp. 137–147, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  25. H. Gunawan and M. Mashadi, “On n-normed spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 27, no. 10, pp. 631–639, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  26. K. Raj, A. K. Sharma, and S. K. Sharma, “A sequence space defined by Musielak-Orlicz function,” International Journal of Pure and Applied Mathematics, vol. 67, no. 4, pp. 475–484, 2011. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  27. K. Raj and S. K. Sharma, “Some sequence spaces in 2-normed spaces defined by Musielak-Orlicz function,” Acta Universitatis Sapientiae. Mathematica, vol. 3, no. 1, pp. 97–109, 2011. View at Google Scholar · View at MathSciNet
  28. M. Mursaleen, S. K. Sharma, and A. Kılıçman, “Sequence spaces defined by Musielak-Orlicz function over n-normed spaces,” Abstract and Applied Analysis, vol. 2013, Article ID 364743, 10 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  29. K. Raj and S. K. Sharma, “Some multiplier sequence spaces defined by a Musielak-Orlicz function in n-normed spaces,” New Zealand Journal of Mathematics, vol. 42, pp. 45–56, 2012. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. M. Et, Y. Altin, B. Choudhary, and B. C. Tripathy, “On some classes of sequences defined by sequences of Orlicz functions,” Mathematical Inequalities & Applications, vol. 9, no. 2, pp. 335–342, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  31. M. Gungor and M. Et, “Δr-strongly almost summable sequences defined by Orlicz functions,” Indian Journal of Pure and Applied Mathematics, vol. 34, no. 8, pp. 1141–1151, 2003. View at Google Scholar · View at MathSciNet · View at Scopus
  32. M. Mursaleen, R. Çolak, and M. Et, “Some geometric inequalities in a new Banach sequence space,” Journal of Inequalities and Applications, vol. 2007, Article ID 86757, 6 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  33. B. C. Tripathy and H. Dutta, “On some new paranormed difference sequence spaces defined by Orlicz functions,” Kyungpook Mathematical Journal, vol. 50, no. 1, pp. 59–69, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus